Volume 13, issue 6 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Universal nowhere dense subsets of locally compact manifolds

Taras Banakh and Dušan Repovš

Algebraic & Geometric Topology 13 (2013) 3687–3731
Abstract

In each manifold M modeled on a finite- or infinite-dimensional cube [0,1]n, n ω, we construct a closed nowhere dense subset S M (called a spongy set) which is a universal nowhere dense set in M in the sense that for each nowhere dense subset A M there is a homeomorphism h: M M such that h(A) S. The key tool in the construction of spongy sets is a theorem on the topological equivalence of certain decompositions of manifolds. A special case of this theorem says that two vanishing cellular strongly shrinkable decompositions A, of a Hilbert cube manifold M are topologically equivalent if any two nonsingleton elements A A and B of these decompositions are ambiently homeomorphic.

Keywords
Universal nowhere dense subset, Sierpiński carpet, Menger cube, Hilbert cube manifold, $n$–manifold, tame ball, tame decomposition
Mathematical Subject Classification 2010
Primary: 57N20, 57N40
Secondary: 57N45, 57N60
References
Publication
Received: 8 February 2012
Accepted: 21 May 2013
Published: 16 October 2013
Authors
Taras Banakh
Department of Geometry and Topology
Ivan Franko National University of Lviv
1 Universytetska str
Lviv, 79000
Ukraine
and
Instytut Matematyki
Jan Kochanowski University in Kielce
15 Swietokrzyska str
25-406 Kielce
Poland
http://www.franko.lviv.ua/faculty/mechmat/Departments/Topology/bancv.html
Dušan Repovš
Faculty of Education and Faculty of Mathematics and Physics
University of Ljubljana
Kardeljeva ploscad 16
1000 Ljubljana
Slovenia
http://www.fmf.uni-lj.si/~repovs/